Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Intermittent fevers, done malaria treatment, now have weakness and low appetite. Which medicine will help?

My father had frequent fever and we did the blood check up. He had malaria and doctor did the treatment of malaria. Now he is recovering from the fever but he is very weak and also not feeling to eat anything. He is around 72 years old. I would be grateful if you advise us the medicine which can regain his lost energy and also increase his appetite .
Asked On : Tue, 25 Sep 2012
Answers:  2 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello dkulamsal,

Post malaria patients generally complain of loss of appetite, it is a common complain. Loss of appetite occurs due to the bitter quinine medicine they have to take to get well. The treating General physician should have given vitamin tablets. Anyways it is not always medicines that help to recover, it is the well prepared nutritious home made food that is best suitable for an elderly person.

Give fresh green vegetable dishes, fruits, nuts and eggs. They are rich in vitamins and mineral contents. He needs vitamin B and E. Papaya is a very good natural food that increase appetite, it has enzymatic actions. Dairy products and porridges will do good to him. Fresh food have greater potential and aid recovery better. You can give milk and energy drinks. Well cooked cereals and legumes will add to his health benefits. Take him for a walk in the morning so that he gets toned up and feels good. Continue the medicines the treating physician has prescribed.

Your father will get well soon. Have a good day.
Answered: Tue, 25 Sep 2012
I find this answer helpful
General & Family Physician Dr. Anand Babu M's  Response
Welcome to HealthcareMagicForum

Hi..Dkulamsal., complete the medicine given for malaria..,
give him nutritious protein food, since not diabetic or hypertensive all kinds of food can be given.. there is not necessary for the patient to take appetite stimulating drugs..

Take care..
Answered: Tue, 25 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor